Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 31, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 19, 2014, 7:54 AM CDT for 26 counties in Kansas. It took effect at May 19, 2014, 8:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 7:54 AM CDT (12:54 UTC)
- In effect from
- May 19, 2014, 8:00 AM CDT
- Expired
- May 19, 2014, 9:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
338 WWUS73 KICT 191254 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 754 AM CDT MON MAY 19 2014 ...STRONG WINDS ACROSS CENTRAL KANSAS TODAY... KSZ032-033-047>053-067>069-082-083-091>093-200200- /O.NEW.KICT.WI.Y.0031.140519T1300Z-140520T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 754 AM CDT MON MAY 19 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH WINDS AROUND 30 MPH AND GUSTS TO 40 MPH * IMPACTS...DIFFICULT TRAVEL IN A WEST OR EAST FASHION...WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && CH $$
3 follow-up statements
050 WWUS73 KICT 191623 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1123 AM CDT MON MAY 19 2014 ...STRONG SOUTH WINDS ACROSS THE AREA TODAY... KSZ070>072-094>096-098>100-200200- /O.EXA.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1123 AM CDT MON MAY 19 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-047-192300- /O.EXT.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1123 AM CDT MON MAY 19 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048>053-067>069-082-083-091>093-200200- /O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 1123 AM CDT MON MAY 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CH/KED
033 WWUS73 KICT 192013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT MON MAY 19 2014 KSZ033-048>053-067>072-082-083-091>096-098>100-200200- /O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 313 PM CDT MON MAY 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-047-192300- /O.CON.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 313 PM CDT MON MAY 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...UNTIL 6 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
075 WWUS73 KICT 192259 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 559 PM CDT MON MAY 19 2014 KSZ032-047-200000- /O.CAN.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 559 PM CDT MON MAY 19 2014 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ALLOWED THE WIND ADVISORY TO EXPIRE. THE SOUTH WINDS THAT HAD PROMPTED THE WIND ADVISORY HAVE GREATLY DIMINISHED IN BARTON AND RUSSELL COUNTIES. AS THE WINDS HAS THEREFORE BEEN ALLOWED TO EXPIRE. $$ KSZ033-048>053-067>072-082-083-091>096-098>100-200200- /O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 559 PM CDT MON MAY 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...UNTIL 9 PM THIS EVENING * WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR 46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 19, 6:59 AM CDT, 55 minutes earlier.
Area forecast discussion, May 19, 6:59 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 AM CDT MON MAY 19 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 307 AM CDT MON MAY 19 2014 EXPECT ANOTHER WINDY AFTERNOON...AS A LEE SURFACE LOW TRYS TO DEVELOP OVER SW KS...WITH A TIGHTENING GRADIENT AHEAD OF THIS LOW PRESSURE AREA ACROSS MOST OF CENTRAL KS. THIS WILL LEAD TO WIND GUSTS TO AROUND 40 MPH FOR AREAS WEST OF INTERSTATE 135. LOOKS LIKE A BORDER LINE SHOT WHEN IT COMES TO WINDS REACHING WIND ADVISORY. SO WILL HOLD OFF ON ANY HEADLINES FOR NOW. SOUTHERLY WINDS WILL ALSO LEAD TO THE WARMUP CONTINUING OVER THE AREA THIS AFTERNOON...WITH AFTERNOON HIGHS CLIMBING INTO THE LOWER 90S IN CENTRAL KS AND THE 80S ELSEWHERE AS 850H TEMPS CLIMB INTO THE MIDDLE 20S CELSIUS. TUE-WED: WARM ADVECTION AND LOW LEVEL MOISTURE ADVECTION LOOKS TO CONTINUE ON TUE INTO WED AS MID-UPPER FLOW BEGINS TO TRANSITION TO MORE OF A SW FLOW PATTERN WITH A VERY WARM AIRMASS EXPECTED TO MOVE INTO SW KS. AS THIS WARM AIR PUSHES NORTH...A FRONTAL BOUNDARY ASSOCIATED WITH A NORTHERN PLAINS SYSTEM WILL DROP SOUTH INTO NRN KS AND BECOME STATIONARY. COMPRESSIONAL HEATING SOUTH OF THE BOUNDARY AND A WELL MIXED AIRMASS ACROSS SOUTH CENTRAL KS WILL LEAD TO SURFACE TEMPS SOARING INTO THE MIDDLE 90S ON TUE. THE NAM/WRF EVEN SUGGESTS TEMPS POSSIBLY NEAR 100...BUT CONSENSUS MODEL BLENDS SUGGEST MIDDLE 90S. WITH THIS BOUNDARY STALLING OVER NORTHERN KS...LOW LEVEL MOISTURE WILL POOL ALONG THE BOUNDARY WITH INSTABILITY INCREASING...BUT CONVERGENCE DOESNT LOOK STRONG ENOUGH TO OVERCOME A WARM ELEVATED MIXED LAYER...WHICH WILL KEEP ANY CONVECTIVE CHANCES CAPPED FOR TUE AFTERNOON INTO TUE NIGHT. SURFACE BOUNDARY WILL DROP A LITTLE FURTHER SOUTH...ALONG INTERSTATE 70...ON WED WITH A WARM AIRMASS AGAIN EXPECTED ACROSS SRN KS. THINK SURFACE TEMPS WILL BE A LITTLE COOLER ON WED...IN THE LOW 90S...AS A LITTLE MORE CLOUDINESS IS EXPECTED WITH THE BOUNDARY A LITTLE FURTHER SOUTH THAN ON TUE. TEMPS ALOFT WILL BE SLIGHTLY COOLER ON LATE WED AFTERNOON/EVENING...ESPECIALLY OVER CEN KS. WITH THE BOUNDARY IN THE AREA. THINK THIS WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL KS FOR WED EVENING AS THE ELEVATED MIXED LAYER ERODES. SO WILL GO WITH A CHANCE POP FOR THIS POSSIBILITY. STRONG TO SEVERE STORMS LOOK POSSIBLE GIVEN BULK SHEAR OF 40-50 KTS AND THE GFS SHOWING MLCAPE VALUES OF 2500-3000 J/KG. COULD ACTUALLY SEE CONVECTION INCREASE OVER CENTRAL KS DURING THE OVERNIGHT HOURS WED NIGHT...AS LOW LEVEL JET INCREASES...ALONG THE ELEVATED 850-700H BAROCLINIC ZONE. POSSIBLY FORMING AN EASTWARD MOVING MESOSCALE CONVECTIVE SYSTEM. HOW FAR SOUTH WILL THIS OVERNIGHT CONVECTION GET IS THE BIG QUESTION...AS PREVAILING MOVEMENT WILL BE MAINLY EAST-SOUTHEAST. KETCHAM .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 307 AM CDT MON MAY 19 2014 SURFACE BOUNDARY WILL LIFT BACK TO THE NORTH SOME ON THU INTO FRI...WITH MOST OF THE FORECAST AREA FIRMLY IN THE WARM MOIST SECTOR. THIS WILL PUSH THE MAIN SYNOPTIC BOUNDARY FURTHER NORTH NEAR THE KS/NE BORDER FOR THU AFTERNOON/NIGHT. AS THIS BOUNDARY PUSHES NORTH...COOLER AIR ALOFT WILL ALSO PUSH INTO THE PLAINS...WHICH WILL LEAD TO AN UNCAPPED ENVIRONMENT FOR THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS FOR BOTH THU AND FRI...ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KS. THE OFF AND ON SHOWER AND THUNDERSTORM CHANCE LOOKS TO CONTINUE INTO THE WEEKEND...AS A SLOW MOVING UPPER LEVEL LOW OVER THE SRN ROCKIES MAKES SLOW PROGRESS TOWARDS THE PLAINS...WITH WEAK IMPULSES ROTATING NORTH INTO PLAINS. THIS WILL LEAD TO CONVECTION IN THE WEAKLY CAPPED ENVIRONMENT. NOT EXPECTING MUCH SEVERE WEATHER WITH THE THU-SUN CONVECTION CHANCES...AS BULK SHEAR WILL BE RELATIVELY WEAK FOR LATE SPRING...BUT THE UNSTABLE AIRMASS COULD LEAD TO STRONG STORMS AND A FEW SEVERE STORMS DURING MAX AFTERNOON HEATING. THIS CERTAINLY LOOKS LIKE A MORE PROMISING SHOWER/STORM CHANCE FOR MOST OF THE AREA THAN HAS BEEN WITNESSED THUS FAR THIS SPRING. KETCHAM && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 658 AM CDT MON MAY 19 2014 WIND AND WIND GUSTS WILL BE THE MAIN FORECAST CONCERNS DURING THE TAF CYCLE. WINDS ALREADY SUSTAINED AROUND 20 KTS WITH SPORADIC GUSTS 30 TO 35 KTS. NARRE PROBABILITY OF WIND GUST SUPPORT WIND GUSTS GREATER THAN 20KTS BUT LESS THAN 40KTS...WHICH IS IN LINE WITH DETERMINISTIC FORECAST GUIDANCE. AXIS OF STRONGER LOOKS TO BE ALONG RIDGE OF FLINT HILLS...THUS KICT AND KCNU LIKELY WILL EXPERIENCE THE STRONGER WINDS. GRADIENT BEGINS TO SLACKEN AFTER 00 UTC/20...SO TONED WIND AND GUSTS DOWN FOR THIS EVENING. LOWER CONFIDENCE ON IMPACT OF STRATUS THAT IS APPARENT ON SATELLITE THIS MORNING...ALONG AN AXIS FROM KFSM THROUGH KTUL AND KBVO TO KEMP. RUC APPEARS TO HAVE A GOOD HANDLE ON ORIENTATION OF NARROW BAND OF MVFR CIGS...WITH A GOOD PROBABILITY THAT KCNU MAY EXPERIENCE A BRIEF PERIOD OF MVFR CIGS AROUND 1500 AGL THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 90 65 96 66 / 10 10 10 10 HUTCHINSON 92 63 95 63 / 10 10 10 10 NEWTON 89 63 94 65 / 10 10 10 10 ELDORADO 87 64 92 66 / 10 10 10 10 WINFIELD-KWLD 88 65 94 68 / 10 0 10 10 RUSSELL 95 58 89 62 / 10 10 10 10 GREAT BEND 96 59 90 62 / 10 10 10 10 SALINA 91 62 92 65 / 10 10 10 10 MCPHERSON 91 61 93 62 / 10 10 10 10 COFFEYVILLE 83 65 88 70 / 10 10 10 10 CHANUTE 82 65 88 69 / 10 10 10 10 IOLA 82 65 88 70 / 10 10 10 10 PARSONS-KPPF 83 66 88 70 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 19, 5:37 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 537 AM CDT MON MAY 19 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 537 AM CDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES WILL RETURN FOR THIS AFTERNOON. THE WARM TEMPERATURES AND WINDY CONDITIONS WILL CAUSE THE GRASSLAND FIRE DANGER TO BE VERY HIGH ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM TEMPERATURES WILL RETURN FOR TUESDAY. THE WARM TEMPERATURES AND BREEZY WINDS WILL CAUSE THE GRASSLAND FIRE DANGER TO BE VERY HIGH ACROSS PORTIONS OF SOUTH CENTRAL KANSAS. THUNDERSTORMS CHANCES RETURN FOR MUCH OF THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND. CHANCES INCREASE LATE WEDNESDAY AFTERNOON AND CONTINUE FOR THURSDAY THROUGH SATURDAY. SEVERE STORMS ARE POSSIBLE ON WEDNESDAY EVENING FOR CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE WEEK AS WELL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.